MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+15.5; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+15.5; HIP FEMORAL HEAD
Catalog Number 136565000
Medical Device Problem Codes Corroded (1131); Metal Shedding Debris (1804); Naturally Worn (2988); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Irritation (1941); Pain (1994); Loss of Range of Motion (2032)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Jun 27, 2017: legal medical records received.Pfs alleges pain, lack of mobility and leg discrepancy that resulted to rotoscoliosis, and lower back pain.After review of the medical records for mdr reportability, it was stated that the patient was revised to address trunnionosis with metal debris.Patient was noted to have significantly elevate metal ions.Revision note stated that there was a significant scarring between iliotibial band and vastus lateralis, fluid from the hip, chronic granulomatous tissue noticed in the pericapsular tissue.It was also stated that there was a metal wear and damage to the superior half of the femoral taper consistent with galvanic and crevice corrosion and damage to the taper on the femoral head.Clinic notes indicate some edema around the left hip.There are no lab values provided for the reported elevated metal ions.This complaint was updated on: jul 10, 2017.
 
Additional Manufacturer Narrative
Additional narrative: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf alleges metallosis and loosening of stem.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12/14 ARTICUL 44MM M SPEC+15.5
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6739592
Report Number1818910-2017-21674
Device Sequence Number16351617
Product Code JDI
UDI-Device Identifier10603295034193
UDI-Public10603295034193
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2015
Device Catalogue Number136565000
Device Lot Number3102422
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/22/2017
09/10/2019
12/17/2019
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/22/2017
09/17/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight54